CSN Login
Members Online: 5

You are here

CPT11

bdee
Posts: 305
Joined: Feb 2009

Has anyone had CPT11, 5FU and Avastin for their treatment? If my CEA goes up anymore, my doctor is going to add CPT 11 to my treatment schedule. Right now I go every other Monday and get 5FU, Avastin and Flolic Acid. (I think that's how you spell it).
I did not do good on Oxy, almost died. I don't want to go through that again, but my doctor kind of talks like CPT 11 will hit like Oxy.

Any help would be appreciated,
Debbie in Arkansas

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

Hi Debbie

Sooey!

My understanding of CPT-11 is that is another rough one alright (I did Folfox) but that it does not carry the neuropathy and cold sensitivity along for the ride, so it is more manageable in that regard.

I'll step away and let the CPT-11 veterans give you the low down from their experiences. If I have to go back to chemo, this would be my option as well...Oxy did me in but good.

Combining CPT-11 with Avastin and 5fu or Xeloda (pill form of 5fu) would be a good combination...a 1-2-3 knockout.

I hope you will be able to tolerate the treatment. Hang in there.

Hook 'Em Horns :)
-Craig

bdee
Posts: 305
Joined: Feb 2009

I am kind of dreading CPT-11, if I have to go on it. Oxy was killing me faster than the cancer ever could, so I made the doctor take me off it. I think he got mad at me then, because he put me on a "maintenance dose" of 5FU and Avastin and hasn't raised the dosage in about nine months.

Go Hogs! Pig Soooie!!

Debbie

standbyme's picture
standbyme
Posts: 41
Joined: Sep 2008

Hi Debbie,

I just wanted to tell you that my husband has now had 33 treatments of CPT-11 plus 5FU, leucovorin and avastin. He has never been sick from it and has very minimal side effects. I believe many people find it easier than oxi and maybe it will be easier for you too.

Good luck!!

Judy

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

I had CPT-11....actually the exact same cocktail you are talking about. Used from July 09 - january 10.......... had no problems with the CPT-11. I am now NED and was stage IV with mets to liver and lungs. I think it was a fantastic cocktail!

Jennie

AnneCan
Posts: 3692
Joined: Oct 2009

Hi Debbie,

Today I had my 10th treatment of folfiri (CPT11/Irenotecan + 5-FU + Leucovorin) + Avastin. I have found it very manageable for the most part - my main side effects are fatigue + hair loss. The fatigue seems to be getting more manageable with recent treatments. Not everyone has hair loss, but I have lost most of mine. In December, I discussed my hair loss with my oncologist + asked her when to expect it to begin growing back. She told me it would not grow back until this chemo was over; however in the last few weeks I am seeing a lot of re-growth. I have come to the conclusion that for me, hair loss is just another inconvenience to deal with as I fence with this dragon known as colorectal cancer. I wear a little hat most of the time. I bought a wig as insurance but have not worn it yet. It feels good knowing it is here. Anyway the best side effect (as Phil says) is that for me this combination of drugs has been very effective (oxy was not) + although I have not yet had surgery for my two CRC tumours, they were not detectable on my CT scan in November after 4 rounds fo folfiri + avastin! My liver mets had either shrunken(3 of them) or stayed the same (1). So for me this "cocktail" worked + I hope continues to work, without the neuropathy that often comes with oxy. Good luck!

bdee
Posts: 305
Joined: Feb 2009

My doctor told me the worse side affect will be diarrhea, which I am already experiencing on 5FU and Avastin. Anyone else have that side affect. My doctor said I could have as many as 20 bowel movements a day, severe dehydration and hospital stays because of it.

Debbie in Arkansas

AnneCan
Posts: 3692
Joined: Oct 2009

Hi Debbie,

Diarrhea can be a side effect + I have had some of that, but find immodium (as my onc) recommends is really good. Also dink lots of fluids to replace lost fluids. I once was dehydrated + they delayed my treatment + I had 1 IV treatment that day @ the cancer centre + then 7 more @ home given by my home nurse. I was like a new person after this. No hospital stays for this though. Everyone is different; I thinking knowing what the possibilities are + watching out for them is key. Hydration is key.

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

O that old dreaded diarrhea.... it is indeed a side effect. I started going 15-20 times a day but my onc. nipped that in the bud right away. I used a monthly injection of Sandostatin. Worked like a charm!

Jennie

bdee
Posts: 305
Joined: Feb 2009

I'll certainly write that drug down to bring up with my doctor. One good thing about my doctor, he doesn't mind giving me anything to help with the side affects. I'm on four pre-med anti-nausea meds before chemo and I have three or four different kinds of pills to take here at home.

Debbie

Anonymous user (not verified)

This comment has been removed by the Moderator

bdee
Posts: 305
Joined: Feb 2009

Your results sound fantastic.
I was on 5FU, Avastin, Folic Acid and Oxy for eight treatments, then had to come off the oxy. I've been on just 5FU, Avastin and Folic Acid every other week for 11 months with no break and my CEA started going up a couple months ago. It went from 3.9 in December to 5.3 in January then to 6.1 in February.

Julie 44
Posts: 479
Joined: Oct 2008

Hey there,
I guess I am the exception to everyone. I am having a terrible time with CPT 11...I had 4 treatments so far two times a week every other week..Plus 5 FU and Avastin too...I had terrible dry heaves for 5-6 days after. I couldnt even sip water..I got dehydrated and my potassium levels kept falliing..So I couldn't finish my 2nd day of treatments....Well now on my 4th treatment they cut the CPT 11 by 50% plus gave me a antinuasea med with a sedative in it.(ativan) Plus they gave me tons of fluids and potassium in an IV..I am also taking Ginger Root capsuals(which helps tremendously with the nausea).....BUT like I said I am the exception...The doc said he never had anyone react this way..My luck lol..Remember everyone reacts very differently to each med....I wish you the best of luck and really check out the ginger root capsuals they work wonders.......JULIE

bdee
Posts: 305
Joined: Feb 2009

I've tried the Ginger Root capsules and they have really helped. You sound a little like me. When I got so bad on the oxy, the doctor told me he had 70+ patients on oxy and there were only two people who couldn't take it. Me and a 75 year old man with Parkinsons.

Thanks for your input,
Debbie

Anonymous user (not verified)

This comment has been removed by the Moderator

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

I've been on that for over 3 years. It does the trick with keeping things relatively stable but the side effects I get can be a bit rough at times. Like Craig said, there is no neuropathy like Oxy but I often get bad stomach cramps. That is partly due to the amount of pre-meds they gave me for nausea. I had them cut that back a few months ago and the cramping is not as severe. I had also noticed more fatigue, but again, I've been on CPT11 of over 3 years with the treatments being every other week except when I've had time off for surgery. That's a lot of treatments. I control nausea with maryjane ;-)
Works like a charm.
So to sum it up, I did not have Oxy like side effects from it but a few other ones that were not nearly as bad in my opinion.
Good luck with the treatment. Feel free to ask more questions if needed
-phil

karafranny's picture
karafranny
Posts: 14
Joined: Jul 2009

ive had 2 cycles of cpt-11. was very sick. had diarrea & severe stomach pain and lost my hair. tomorrow i restart treatment it's been 5 wks feel great now. my doc gave me bentyl to try, im praying it works. need to try to get in 2 months of treatment before another scan.
i geuss everyone handles it differently.
good luck

Subscribe to Comments for "CPT11"